MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY
Model Number 4MAXC
Medical Device Problem Codes Fracture (1260); Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system 4max reperfusion catheter (4maxc) and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician advanced the 4maxc into the m1 segment of the mca and completed a pass that removed the thrombus.Afterwards, the physician attempted to advance the 4maxc into the m2 segment of the mca to perform a second pass and experienced resistance.Subsequently, the 4maxc would not advance into the m2 segment of the mca.Therefore, the physician decided to remove the 4maxc.Upon removal, it was noticed that the distal end of the 4maxc was fractured.The procedure was completed by administering alteplase to the patient since the hospital did not have another 4maxc to use.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being included on this follow-up # 02 mfr report:.1.Section h.Box 6.Device code 3 h3 other text : placeholder.
 
Additional Manufacturer Narrative
Evaluation of the returned 4maxc confirmed that the catheter was fractured on its midshaft.This damage typically occurs due to forceful retraction against resistance.The root cause of the reported resistance could not be determined.Further evaluation revealed an ovalization and a kink.This damage was incidental to the reported complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key11693639
Report Number3005168196-2021-00790
Device Sequence Number3437352
Product Code NRY
UDI-Device Identifier00814548012414
UDI-Public00814548012414
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2022
Device Model Number4MAXC
Device Catalogue Number4MAXC
Device Lot NumberF93773
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer08/23/2021
01/14/2005
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date08/25/2021
08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age25 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005